Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 211, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 30, 2014, 9:32 PM MDT for Socorro County, Torrance County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2014, 9:32 PM MDT (03:32 UTC)
- Expired
- Jul 30, 2014, 10:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Socorro County, NM, Torrance County, NM
The radar
The Holloman AFB radar (KHDX), 113 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2767 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
974 WUUS55 KABQ 310332 SVRABQ NMC053-057-310430- /O.NEW.KABQ.SV.W.0211.140731T0332Z-140731T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 932 PM MDT WED JUL 30 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO EXTREME SOUTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 1030 PM MDT * AT 930 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL SOCORRO COUNTY...OR ABOUT 37 MILES WEST OF CORONA...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EAST CENTRAL SOCORRO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. && LAT...LON 3401 10593 3388 10622 3423 10638 3432 10619 TIME...MOT...LOC 0331Z 332DEG 9KT 3419 10623 $$
1 follow-up statement
389 WWUS55 KABQ 310356 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 956 PM MDT WED JUL 30 2014 NMC057-310407- /O.CAN.KABQ.SV.W.0211.000000T0000Z-140731T0430Z/ TORRANCE NM- 956 PM MDT WED JUL 30 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN TORRANCE COUNTY IS CANCELLED... LAT...LON 3417 10634 3422 10614 3401 10593 3388 10622 TIME...MOT...LOC 0357Z 332DEG 9KT 3409 10618 $$ NMC053-310430- /O.CON.KABQ.SV.W.0211.000000T0000Z-140731T0430Z/ SOCORRO NM- 956 PM MDT WED JUL 30 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR EAST CENTRAL SOCORRO COUNTY... AT 954 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL SOCORRO COUNTY...OR ABOUT 35 MILES WEST OF CORONA...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOCORRO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3417 10634 3422 10614 3401 10593 3388 10622 TIME...MOT...LOC 0357Z 332DEG 9KT 3409 10618 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:55 PM MDT, 37 minutes earlier.
Area forecast discussion, Jul 30, 8:55 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 855 PM MDT WED JUL 30 2014 .UPDATE... UPDATED TO REMOVE FLASH FLOOD WATCH WORDING FROM THE ZFP. MAIN CONCERN LATE THIS EVENING WILL CONTINUE TO BE EAST OF THE MANZANOS AND WHETHER OR NOT STORMS FIRE WEST OF THE MIDDLE RG VALLEY DURING THE NEXT COUPLE OF HOURS. 33 && .PREV DISCUSSION...542 PM MDT WED JUL 30 2014... .AVIATION... 00Z TAF CYCLE COLD FRONT LYING FROM ROUGHLY SKX TO ROW WILL BULGE WESTWARD ACROSS THE CENTRAL MOUNTAIN CHAIN TOWARD THE CONTINENTAL DIVIDE BY 06Z THIS EVENING...AS RIDGE ALOFT CENTERS UP ON THE NEW MEXICO BOOT HEEL. THUNDERSTORMS WILL CONTINUE CENTRAL AND WEST THROUGH THIS EVENING WITH GUSTY EAST WINDS SQUIRTING THROUGH CENTRAL MOUNTAIN CHAIN GAPS AND CONTINUING OVERNIGHT OVER THE RIO GRANDE VALLEY. LOW CIGS MAY DEVELOP OVER EASTERN NM...WITH SCT GROUPS AT IFR/MVFR EXCURSIONS MARKING LOWEST EXPECTED CIG IN TAFS AT LVS...TCC...AND ROW. THUNDERSTORMS REDEVELOPING FROM 20Z ONWARD THURSDAY AFTERNOON CENTRAL AND WEST...WITH REDUCED ACTIVITY IN THE EAST. TRANSPORT DIRECTION SLOWLY TO THE SOUTHEAST. SHY && .PREV DISCUSSION...313 PM MDT WED JUL 30 2014... .SYNOPSIS... HIGH PRESSURE HAS RELOCATED TO SOUTHWESTERN NEW MEXICO...AND A COLD FRONT IS CURRENTLY BACKING INTO THE EASTERN PARTS OF THE STATE. THIS SURFACE BOUNDARY WILL PROVIDE A HINT OF ADDITIONAL MOISTURE TO THE STATE WHILE ACTING AS A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT THIS EVENING AND AGAIN ON THURSDAY. SOME GUSTY WINDS WILL SPILL THROUGH SOME CENTRAL VALLEY AREAS TONIGHT AS THE FRONT ADVANCES WESTWARD TO THE CONTINENTAL DIVIDE. SHOWERS AND THUNDERSTORMS ARE CONSEQUENTLY EXPECTED TO FAVOR AREAS ALONG AND NEAR THE CONTINENTAL DIVIDE ON THURSDAY WITH RESIDUAL MOISTURE FUELING DAILY BOUTS OF STORMS THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. && .DISCUSSION... A TRICKY FORECAST IS SHAPING UP THIS EVENING WITH SOME COMBATING ELEMENTS IN THIS BACK DOOR FRONT REGIME. WITH THE HIGH NESTLED OVER THE BOOT HEEL OF NM...THE NORTHWESTERLY FLOW ALOFT HAS STRENGTHENED AT THE OPPOSITE CORNER OF THE STATE WITH A PAIR OF WELL-DEFINED SHORT WAVE TROUGHS EMBEDDED IN THE FLOW. THE FIRST WAVE HAS PASSED WELL EAST OF NM WITH A SECONDARY ONE IN WY/CO. THE MAJORITY OF FORCING WITH THIS SECONDARY FEATURE SHOULD BYPASS NM...BUT THE FLOW INTO NORTHEASTERN PARTS OF THE STATE WILL BE QUITE BRISK WITH 15 TO 20 KT AT H7 AND ABOUT 30 KT AT H5. AT THE SURFACE THE FRONT HAS ADVANCED WELL INTO THE EASTERN HALF OF THE STATE WITH FAIRLY NEGLIGIBLE INCREASES IN DEW POINTS. PWATS ARE STILL HEALTHIEST IN THE EASTERN HALF OF NM AT 1.1 TO 1.4 INCHES. CONVECTIVE MODE AND PLACEMENT OF CONVECTION WILL BE MOST DIFFICULT TO PINPOINT IN THE NORTHEASTERN QUADRANT OF THE STATE THIS EVENING WHERE RELATIVELY COOL POST FRONTAL TEMPERATURES ARE FOUND...BUT STILL SOME REMNANT INSTABILITY AND SHEAR. BEST FRONTOGENETICAL FORCING HAS ALREADY PASSED...SO INITIATION OF STORMS COULD BE DIFFICULT OUTSIDE OF THE SANGRE DE CRISTOS. DESPITE THE FAST STEERING FLOW AND QUICK 15 KT STORM MOTION IN THIS AREA...DO NOT HAVE ENOUGH CONFIDENCE TO CANCEL THE FLASH FLOOD WATCH. LOCAL WRF AND HRRR MODEL INDICATE SOME LATE EVENING ACTIVITY IN THE NORTHEASTERN PLAINS...BUT IT COULD TURN MORE SHOWERY/STRATIFORM BY THAT POINT. MORE VIGOROUS STORMS WILL LIKELY CONTINUE TO DEVELOP OFF OF THE SANGRES...DRIFTING SOUTH SOUTHEAST. THIS COULD BE AN ISSUE IF ANY CELLS MOVE DOWN THE GREATER PECOS RIVER BASIN WHERE FLOOD WATERS ARE STILL SLOWLY RECEDING WITH SATURATED SOILS. OTHERWISE EXPECT AN UPTICK IN STORMS DEVELOPING TOWARD THE CENTRAL TO SOUTH CENTRAL MOUNTAINS THIS EVENING...AND PERHAPS JUMPING THE RIO GRANDE TOWARD THE CONTINENTAL DIVIDE BEFORE MIDNIGHT. GAP WIND WILL ALSO TAKE SHAPE AS FRONT SPILLS THROUGH TAOS CANYON...GLORIETA PASS...TIJERAS CANYON...ABO PASS...AND BENADO GAP NEAR CARRIZOZO. GUSTS OF 30 TO 45 MPH WILL BE COMMON IN THESE LOCALES. THURSDAY THE FOCUS FOR STORMS SHOULD SHIFT TO THE CONTINENTAL DIVIDE...ESPECIALLY THE EASTERN SLOPES...INCLUDING THE NORTHERN RANGES OF THE STATE. STORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AT ABOUT 10 TO 15 MPH. THE FAR EASTERN BORDER OF NM WILL LIKELY SEE MINIMAL ACTIVITY AS CONDITIONS WILL REMAIN STABLE IN THE COOLER POST FRONTAL ENVIRONMENT. TEMPERATURES WILL BE COOLER ALMOST STATEWIDE...WITH READINGS DIPPING BELOW AVERAGE IN ALL AREAS EXCEPT ALONG THE AZ BORDER. HIGH PRESSURE WILL NUDGE NORTHWESTWARD INTO FRIDAY...ALLOWING THE NORTHWESTERLIES TO RELAX SOME. THIS WILL SLOW DOWN STORM MOTION...POTENTIALLY INCREASING THE LOCALLY HEAVY RAIN AND FLOODING THREAT SINCE PLENTY OF RECYCLABLE MOISTURE WILL BE ON HAND. THE FAR EASTERN TIER OF THE FORECAST AREA WILL AGAIN REMAIN TOO STABLE TO PRODUCE MANY STORMS...BUT REMAINING AREAS WILL BE QUITE ACTIVE WITH SCATTERED TO NUMEROUS COVERAGE BUILT INTO THE FORECAST FRIDAY. MOISTURE SHOULD BE SUFFICIENT FOR DECENT STORM COVERAGE THROUGH THE WEEKEND WITH HIGH PRESSURE GRADUALLY LEANING BACK OVER NM AND TEMPERATURES TRYING TO CREEP BACK TOWARD AVERAGE. 52 && .FIRE WEATHER... AN ACTIVE MONSOON PATTERN LOOKS TO CONTINUE FOR THE FORESEEABLE FUTURE WITH HIGH TEMPERATURES BELOW NORMAL THROUGH AT LEAST THE WEEKEND BEFORE TRENDING BACK UP CLOSER TO SEASONAL AVERAGES. A BACKDOOR FRONT...CURRENTLY MAKING PROGRESS DOWN THE EASTERN PLAINS...WILL PROVIDE SOME FAIRLY SIGNIFICANT COOLING THERE THROUGH AT LEAST THURSDAY. THE FRONT WILL PUSH WEST THROUGH THE CENTRAL MOUNTAIN CHAIN THIS EVENING THEN OUT BEYOND THE CONTINENTAL DIVIDE BY TOMORROW MORNING...RECHARGING MOISTURE AND RENEWING THUNDERSTORM ACTIVITY THROUGH FRIDAY FROM THE CENTRAL MOUNTAIN CHAIN/HIGHLANDS WESTWARD. WETTING RAINS ARE A GOOD BET JUST ABOUT ANYWHERE CENTRAL AND WEST FROM THU-SUN. STORM MOTION WILL BE DECREASING FRIDAY THROUGH THE WEEKEND...SO LOCALLY HEAVY RAINFALL IS SURE BET WITH PWATS REMAINING AT OR ABOVE NORMAL. NOT MUCH IN THE WAY OF MOISTURE TRENDS THROUGH THE WEEKEND...BUT VENT RATES WILL TAKE A HIT BEHIND THE FRONT...ESPECIALLY ACROSS THE EAST TOMORROW. SOME DRYING IS POSSIBLE NEXT WEEK...MAINLY SOUTH CENTRAL AND EAST AS HIGHS CLIMB BACK CLOSER TO NORMAL...BUT TRENDS ARE EVER SO SLIGHT. BOTH THE 12Z ECMWF AND GFS SHOW PRESSURE HEIGHTS FALLING TOWARD THE MIDDLE OF NEXT WEEK WITH A TROUGH MOVING EAST OVER THE AREA AND THE UPPER HIGH SQUASHED TO THE SW. ASSUMING THIS WORKS-OUT...THE TREND FROM MID TO LATE NEXT WEEK WOULD BE A COOLING ONE WITH CONTINUED THUNDERSTORM ACTIVITY AND WETTING RAINS. 11 && .AVIATION... 18Z TAF CYCLE VFR TERMINALS PREVAILING AND FORECAST TO PERSIST WITH A FEW EXCEPTIONS. A BACKDOOR FRONT HAS PUSHED THROUGH KLVS AND KTCC AND WILL PUSH THROUGH KSAF AND KROW AROUND/AFTER 00Z...THEN THROUGH KABQ BY 02Z. THE PEAK PERIOD FOR POTENTIAL THUNDERSTORM IMPACTS AT KABQ/KAEG/SAF/KROW WILL BE BETWEEN 00-04Z AS THE FRONT INTERACTS WITH THUNDERSTORMS MOVING SE OFF OF THE HIGHER TERRAIN TO THE WEST. GUSTS TO 34KTS ARE FORECAST AT KABQ WITH THE EAST WIND THIS EVENING AND INTO THE OVERNIGHT HOURS. MVFR CIGS ARE FORECAST TO DEVELOP TONIGHT AT KLVS...WITH THE POTENTIAL FOR IFR CIGS LATE... THOUGH FORECAST CONFIDENCE WAS TOO LOW TO INCLUDE IN TAF. THERE IS SOME POTENTIAL FOR MVFR CIGS TO DEVELOP AT KTCC EARLY THURSDAY MORNING AS WELL...BUT A MID LEVEL CLOUD DECK MAY WIN-OUT. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ513>515-527>531. && 33
Hazardous weather outlook, Jul 30, 6:45 AM MDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 AM MDT WED JUL 30 2014 NMZ501>540-311200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 645 AM MDT WED JUL 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ANOTHER BACKDOOR COLD FRONT WILL PUSH INTO NORTHEAST NEW MEXICO TODAY...PRESSING SOUTH AND WESTWARD TONIGHT. THIS FRONT WILL FOCUS THE MOST NUMEROUS SLOW-MOVING THUNDERSTORMS OVER NORTH CENTRAL AND NORTHEAST PORTIONS OF THE STATE THIS AFTERNOON AND EVENING. ELSEWHERE...OVERALL COVERAGE WILL TREND DOWNWARD AS COMPARED TO RECENT DAYS. HOWEVER...THIS LULL WILL BE SHORT-LIVED AS THE INCOMING FRONTAL BOUNDARY BOOSTS MOISTURE AND INSTABILITY FIELDS GOING INTO THURSDAY. GUSTY EAST CANYON WINDS WILL BE COMMON ALONG THE RIO GRANDE VALLEY AND BELOW FAVORED GAPS OF THE CENTRAL MOUNTAIN CHAIN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO RAMP UP DURING THE THURSDAY THROUGH LATE FRIDAY PERIOD...WHICH WILL BE AMONG THE MOST ACTIVE STRETCH THIS WEEK. STORM MOTIONS WILL BE SLOW AND GENERALLY TOWARD THE SOUTHEAST AND RAINFALL WILL ONCE AGAIN BECOME HEAVY IN AREAS. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 41
In the hours before
Special weather statement, Jul 30, 6:04 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 PM MDT WED JUL 30 2014
NMZ512-518-310030-
SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
604 PM MDT WED JUL 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN SAN MIGUEL AND
CENTRAL SANTA FE COUNTIES THROUGH 630 PM MDT...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SANTA FE...MOVING SOUTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...LAMY AND GALISTEO.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 272 AND 296...
HIGHWAY 285 BETWEEN MILE MARKERS 280 AND 290...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3551 10571 3548 10575 3547 10578 3543 10581
3537 10594 3559 10614 3571 10598
TIME...MOT...LOC 0004Z 318DEG 18KT 3558 10598Special weather statement, Jul 30, 6:05 PM MDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 PM MDT WED JUL 30 2014 NMZ512-515-310030- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 605 PM MDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAOS...NORTHWESTERN MORA AND SOUTHWESTERN COLFAX COUNTIES THROUGH 630 PM MDT... AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHADY BROOK...OR ABOUT 9 MILES SOUTHEAST OF TAOS...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...BLACK LAKE AND CHACON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3628 10511 3612 10538 3631 10560 3644 10546 TIME...MOT...LOC 0005Z 310DEG 17KT 3632 10544
Special weather statement, Jul 30, 6:18 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 618 PM MDT WED JUL 30 2014 NMZ533-310045- GUADALUPE COUNTY- 618 PM MDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH 645 PM MDT... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF PASTURA...OR ABOUT 20 MILES WEST OF SANTA ROSA...MOVING SOUTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...PASTURA. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 252 AND 261... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3473 10476 3466 10511 3496 10515 3502 10495 TIME...MOT...LOC 0018Z 341DEG 30KT 3490 10501
Special weather statement, Jul 30, 7:19 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 719 PM MDT WED JUL 30 2014 NMZ521-522-310145- ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS- 719 PM MDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERNALILLO... NORTHERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES THROUGH 745 PM MDT... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EDGEWOOD...OR ABOUT 9 MILES NORTHWEST OF MORIARTY...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MORIARTY...EDGEWOOD... PONDEROSA PINES AND MIERA. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 182 AND 198... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3494 10601 3496 10632 3520 10625 3520 10603 TIME...MOT...LOC 0119Z 000DEG 7KT 3511 10614
Special weather statement, Jul 30, 7:43 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 743 PM MDT WED JUL 30 2014 NMZ521-522-310215- ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS- 743 PM MDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERNALILLO... NORTHERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES THROUGH 815 PM MDT... AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EDGEWOOD...OR ABOUT 7 MILES WEST OF MORIARTY...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MORIARTY. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 185 AND 198... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3492 10595 3484 10619 3505 10631 3514 10612 TIME...MOT...LOC 0143Z 331DEG 10KT 3501 10616
Special weather statement, Jul 30, 7:55 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 755 PM MDT WED JUL 30 2014 NMZ519-521-522-310230- ESTANCIA VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 755 PM MDT WED JUL 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERNALILLO...EXTREME NORTHEASTERN VALENCIA...NORTHWESTERN TORRANCE AND EXTREME SOUTHWESTERN SANTA FE COUNTIES THROUGH 830 PM MDT... AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TIJERAS...OR ABOUT 17 MILES EAST OF ALBUQUERQUE...MOVING SOUTH AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR TORREON AND WAS ALSO MOVING SOUTH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THESE STORMS INCLUDE...ESCABOSA...CHILILI... TAJIQUE...TORREON...MANZANO...PINE FLAT PICNIC AREA...PONDEROSA PINES...MIERA...FOURTH OF JULY CAMPGROUND...TAJIQUE CAMPGROUND... CAPILLA PEAK CAMPGROUND AND NEW CANYON CAMPGROUND. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 169 AND 183... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3464 10612 3462 10647 3511 10647 3514 10626 TIME...MOT...LOC 0155Z 355DEG 17KT 3502 10635
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:04 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jul 30, 6:05 PM MDT | Special Weather Statement | ABQ | Taos | 25 min |
| Jul 30, 6:13 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 30, 6:18 PM MDT | Special Weather Statement | ABQ | Guadalupe | 27 min |
| Jul 30, 6:37 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 113 min |
| Jul 30, 6:43 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 30, 6:59 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 2 hr |
| Jul 30, 7:19 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Jul 30, 7:23 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 112 min |
| Jul 30, 7:43 PM MDT | Special Weather Statement | ABQ | Bernalillo | 32 min |
| Jul 30, 7:55 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jul 30, 8:06 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance | 39 min |
| Jul 30, 8:09 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 111 min |
| Jul 30, 8:10 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 50 min |
| Jul 30, 8:39 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance | 51 min |
| Jul 31, 12:37 AM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 83 min |
| Jul 31, 1:25 AM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 80 min |
| Jul 31, 2:15 AM MDT | Flash Flood Warning | ABQ | Lincoln, Socorro | 3 hr |
| Jul 31, 3:02 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 88 min |
| Jul 31, 7:25 AM MDT | Flash Flood Watch | ABQ | 15 hr | |
| Jul 31, 1:27 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Jul 31, 2:37 PM MDT | Special Weather Statement | ABQ | Taos | 38 min |
| Jul 31, 2:44 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 34 min |
| Jul 31, 2:59 PM MDT | Areal Flood Advisory | ABQ | Taos | 2 hr |
| Jul 31, 3:03 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 117 min |
| Jul 31, 3:07 PM MDT | Special Weather Statement | ABQ | 38 min | |
| Jul 31, 3:14 PM MDT | Special Weather Statement | ABQ | 46 min | |
| Jul 31, 3:23 PM MDT | Special Weather Statement | ABQ | Taos | 52 min |
| Jul 31, 3:24 PM MDT | Special Weather Statement | ABQ | Taos | 51 min |
| Jul 31, 3:36 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 114 min |
| Jul 31, 3:54 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 111 min |
| Jul 31, 3:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Jul 31, 4:19 PM MDT | Special Weather Statement | ABQ | Sandoval | 41 min |
| Jul 31, 4:28 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
| Jul 31, 4:37 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 113 min |
| Jul 31, 4:41 PM MDT | Special Weather Statement | ABQ | Sandoval | 49 min |
| Jul 31, 4:56 PM MDT | Flash Flood Warning | ABQ | Catron, Socorro | 109 min |
| Jul 31, 5:06 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 114 min |
| Jul 31, 5:11 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval | 2 hr |
| Jul 31, 5:14 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Jul 31, 5:18 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, Santa Fe | 117 min |
| Jul 31, 5:45 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.